MAUDE Adverse Event Report: SYNTHES ELMIRA 4.5MM LCP® CONDYLAR PLATE 8 HOLES/206MM-RIGHT; PLATE, FIXATION, BONE

SYNTHES ELMIRA 4.5MM LCP® CONDYLAR PLATE 8 HOLES/206MM-RIGHT; PLATE, FIXATION, BONE
Model Number 222.658
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Additional device product codes: hty, jdw, hwc originally implanted in (b)(6) 2016.Complainant device is not expected to be returned for manufacturer review/investigation.Therapy date is (b)(6) 2016; exact date is unknown.A device history record (dhr) review was performed for part# 222.658 lot# h032887: product manufacture date: 22-feb-2016, product manufacture location: synthes (b)(4): a review of the device history record (dhr) revealed no complaint related anomalies.The (dhr) shows this lot of 4.5 mm lcp condylar plate 8 holes/206 mm-right (part number 222.658, lot number h032887) was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This order met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformances or rework noted.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a revision surgery on (b)(6) 2017 of a 4.5 mm locking compression plate (lcp) condylar plate and ten (10) screws of the distal femur.The patient was revised as the plate broke postoperatively due to nonunion.The plate and screws were originally implanted in (b)(6) 2016; and were replaced with a new plate and screws (unknown quantity) on (b)(6) 2017.The surgery was successfully completed with no delay and good patient outcome.Concomitant devices reported: screws (quantity 10).This report is for one (1) 4.5 mm lcp condylar plate.This is report 1 of 1 for complaint (b)(4).

Brand Name
4.5MM LCP® CONDYLAR PLATE 8 HOLES/206MM-RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6807911
Report Number3003506883-2017-10176
Device Sequence Number18865173
Product Code HRS
UDI-Device Identifier10886982157324
UDI-Public(01)10886982157324(10)H032887
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K000066
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number222.658
Device Catalogue Number222.658
Device Lot NumberH032887
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2017
Initial Report FDA Received Date08/21/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCREWS (PART # UNKNOWN, LOT # UNKNOWN, QUANTITY 10
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight107